Medical Questions > Mental Health > Anxiety and Stress Forum

I Really Need Some Help Rgarding Meds And the Heart Plse...

I have been on ssri's for my severe anxiety and they all caused my heart rate to go up and my blood pressure, celexa was the worst i ended up in hospital, zoloft was the best really gave me that calm feeling but my heart rate and blood pressure was raised doc was worried.. (this was 5 years ago i tryed these) and the other classes well. They all cause hypertension, arrhythmia, tachycardia, palpitations & chest pains. except zispin which i stopped cold turkey after 2 years as i started halucinating on the dissolvable version which was all i could get... and i went through a year of hell after!!


i was doing ok alone with cbt colege etc then i had another baby 6 mnths ago and i really need to get onto something.

my anxiety is taking over me, im on edge, my jaw aches so badly from being tense..

god even valium doesnt do it for me any more makes me irritable urghh ..

please help im desperate..
Did you find this post helpful?
|

User Profile
replied June 1st, 2007
Hi there,

You seem to be quite anxious even in this post. Have you tried learning coping skills that are effective to try and calm yourself down and release the tension? Having a baby can also change your body's way of coping since your hormones are trying to get balanced. Definitely, quitting cold turkey off any psychotropic med. is not a good idea. Have you considered going to the doctor and talking to him/her about restarting your meds?

I've taken Cipralex before, it's a Canadian brand of Celexa, and yes, it and almost all antidepressant/anxiolytic agent all cause that. Valium may not help you because you may have a high drug tolerance or become dependant on the drug if you've used it before. Benzodiazapines are definitely not the best way to go with anxiety. They do relieve anxiety symptoms in some people, but may not for others, just as any medications. But one thing you need to be aware of is bezodiazapines are very habit-forming and have many adverse effects including drowsiness, confusion, hypotension, and all that jazz. Try googling it, maybe you'll find something.

As for SSRI's, not all work on everyone. Everyone has a different system. Have you considered SNRI's, which are I think quite new. An example would be Effexor XR (extended release) which helps me since I've got anxiety and depression. I'm also on Clonazepam and Buspar. Have you been getting enough sleep lately? If not, that could be another cause of your anxiousness. Anything can be a stressor and trigger anxiety.

I hope you can find a doctor soon and talk with him/her about medications and side effects. Wish you the best of luck.
|
Did you find this post helpful?
Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...